Connecticut, 2015

Winter Weather in Connecticut, February 21 to 22, 2015

February 21 to 22, 2015 · NWS OKX · 4 events in 4 counties and zones

Weak low pressure moving across from the southwest brought locally heavy snow and some ice to parts of southwest Connecticut.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Weak low pressure moving across from the southwest brought locally heavy snow and some ice to parts of southwest Connecticut.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Feb 21, 1:21 PM EST, 39 minutes earlier.

Area forecast discussion, Feb 21, 1:21 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
121 PM EST SAT FEB 21 2015

.SYNOPSIS...
A LOW PRESSURE SYSTEM TRACKS UP THE OHIO RIVER VALLEY
TODAY...THEN DOWN THE SAINT LAWRENCE RIVER VALLEY TONIGHT THROUGH
SUNDAY NIGHT. THE ASSOCIATED WARM FRONT WILL LIFT NORTH THROUGH
THE TRI-STATE TONIGHT AND EARLY SUNDAY MORNING...THEN ITS COLD
FRONT WILL CROSS THE AREA THROUGH SUNDAY AFTERNOON. CANADIAN HIGH
PRESSURE BUILDS IN THROUGH MONDAY NIGHT AND SLIDES OFF THE MID
ATLANTIC COAST ON TUESDAY. LOW PRESSURE WILL THEN APPROACH THE
AREA TUESDAY NIGHT AND WEDNESDAY...FOLLOWED BY A STRONG AREA OF
HIGH PRESSURE BUILDING IN FOR THE REST OF THE WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
MODERATE SNOW RAPIDLY DEVELOPING INTO THE NYC/NJ METRO AND AREAS
WEST OF THE HUDSON RIVER THROUGH 2 PM...THEN SPREADING EASTWARD
THROUGH THE MID TO LATE AFTERNOON. PERIODS OF MODERATE TO HEAVY
SNOW EXPECTED INTO THIS EVENING...WITH SNOWFALL RATES UP TO 1
INCH PER HOUR. HEAVIEST SNOW AXIS THROUGH THE AFTERNOON LOOKS TO
BE ACROSS THE COASTAL PLAIN.

WINTER WEATHER ADVISORIES CONTINUE FOR THE ENTIRE AREA. BASED ON
UPSTREAM RADAR/OBS AND HEAVIER QPF BEFORE CHANGEOVER...WILL
BE INCREASING SNOW AMOUNTS FOR COASTAL PLAIN.

AS FOR SNOW...GENERAL EXPECTATION IS A 3 TO 5 INCH SNOWFALL ACROSS
THE COASTAL PLAIN BEFORE CHANGEOVER...WITH 4 TO 7 INCHES ACROSS
THE INTERIOR.

THE FORECAST CHALLENGES TONIGHT CONTINUE TO BE HOW FAST DOES A
LOW LEVEL WARM NOSE FROM AROUND 875-975 HPA MOVE IN AND DEGREE OF
SHALLOW COLD AIR GETTING LOCKED IN AT THE SURFACE AS COASTAL
FRONT/WARM FRONT APPROACH TONIGHT. 12Z NAM AND SBU/ALY WRF
INDICATING A WEAK MESO- LOW DEVELOPING ALONG THE WARM FRONT OVER
OR JUST SOUTH OF LI...WHICH WOULD PROMOTE TRAPPING OF SUB-FREEZING
SURFACE AIR DOWN INTO AT LEAST NORTHERN PORTIONS OF LI AND NYC
METRO AND POINTS N AND W TONIGHT.

BASED ON THIS TREND...MORE FREEZING RAIN/ICE ACCUM HAS BEEN ADDED
TO FORECAST AND FURTHER SOUTH FOR TONIGHT. THERE WILL LIKELY BE A
BAND OF A TENTH...POSSIBLY 2 TENTHS...OF AN INCH OF ICE IN A
CORRIDOR RUNNING FROM NE NJ...NORTHERN PORTIONS OF NYC METRO/LI
INTO SW CT...AND UP TO A GLAZE TO A FEW HUNDREDTHS OF AN INCH ICE
ELSEWHERE.

ANOTHER MODEL TREND IS THAT THE PRECIPITATION SHOULD COME TO AN
END FAIRLY RAPIDLY ON SUNDAY FROM NW TO SE...BASED ON A FASTER
TIMING OF THE COLD FRONT MOVING THROUGH.

TEMPERATURES STEADY INTERIOR...SLOWLY FALLING ALONG THE
COAST...INTO EARLY EVENING WITH ONSET OF SNOW. THEN GRADUALLY
RISING LATE THIS EVENING INTO OVERNIGHT.

&&

.SHORT TERM /SUNDAY NIGHT/...
WITH A DRYING LOW LEVEL NW FLOW...SUNDAY NIGHT SHOULD BE
DRY...DESPITE THE APPROACHING OF THE 700-500 HPA TROUGH
AXIS...WITH 1-2 SHORTWAVES PASSING THROUGH AHEAD OF IT.

FOR LOWS SUNDAY NIGHT USED A BLEND OF MAV/MET GUIDANCE WITH NAM
2-METER TEMPERATURES...WITH VALUES AROUND 10-15 DEGREES BELOW
NORMAL.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
ARCTIC HIGH PRES WILL BUILD TOWARDS THE MID ATLANTIC COAST ON
MON...THEN SLIDE OFFSHORE ON TUE. ANOTHER SURGE OF ARCTIC AIR WILL
CAUSE TEMPERATURES TO AVERAGE 15 TO 25 DEGREES BELOW NORMAL MON
THROUGH TUE. NORTHWEST WINDS 15-30 MPH ON MON COMBINED WITH TEMPS
IN THE SINGLE DIGITS AND TEENS WILL PRODUCE SUB ZERO WIND CHILLS
ACROSS THE AREA MON MORNING. WIND CHILLS IN AREAS N AND W OF NYC
MAY REMAIN BELOW ZERO THROUGH THE DAY...THEN TEMPS PLUMMET AGAIN
MON NIGHT WITH LIGHT WINDS AND A MOSTLY CLEAR SKY. WIND CHILLS
WILL LIKELY RANGE BETWEEN ZERO AND 10 BELOW ACROSS THE ENTIRE
REGION MON NIGHT.

TUESDAY NIGHT INTO WEDNESDAY...LARGE DIFFERENCES REMAIN AMONGST THE
GLOBAL MODELS. THE GFS REMAINS WELL OFFSHORE BUT THE 12Z/20 EC
PASSES JUST OUTSIDE THE BENCHMARK WITH AN INVERTED TROUGH AFFECTING
THE REGION. 00Z/21 EC HAS TRENDED TOWARDS THE GFS...BUT AT THIS
POINT DO NOT WANT TO MAKE HUGE CHANGES TO THE FORECAST SINCE THIS
SCENARIO HAS BEEN OCCURRING ALL WINTER WHERE A COASTAL LOW SHIFTS
OFFSHORE AND THEN COMES BACK A FEW RUNS LATER DUE TO THE DIFFICULTY
THE MODELS HAVE WITH PHASING NORTHERN AND SOUTHERN STREAM ENERGY.
THEREFORE...HAVE NOT MADE WHOLESALE CHANGES TO THE FORECAST AT THIS
POINT. CHANCE SNOW REMAINS TUE NIGHT THROUGH WED AS AN ALBERTA
CLIPPER PASSES NORTH OF THE AREA AND A SHORT WAVE PASSES SOUTH OF
THE AREA. STAY TUNED.

WEDNESDAY NIGHT THROUGH FRIDAY...YET ANOTHER ARCTIC SURGE WILL CLOSE
OUT THIS EXTREMELY COLD MONTH OF FEBRUARY WITH TEMPS AVERAGING AT
LEAST 15 DEGREES BELOW NORMAL.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
LOW PRES MOVING INTO THE TN VALLEY WILL LIFT NORTH INTO THE REGION
TONIGHT AND WILL PASS OVER THE TERMINALS LATE TONIGHT AND THROUGH
SUNDAY MORNING.

SNOW DEVELOPS THIS AFTERNOON...AND IFR/LIFR CONDS WILL DEVELOP
WITH MODERATE TO LOCALLY HEAVY SNOW FALLING THROUGH ABOUT 02Z.
KSWF SHOULD STAY ALL SNOW FOR THE DURATION OF THE EVENT...THERE
WILL BE A TRANSITION TO FZRA STARTING ALONG THE COAST AND LIFTING
NORTHWARD DURING THE EVENING HOURS.

FZRA AT KJFK/KISP/KGON SHOULD ONLY LAST FOR A BRIEF PERIOD BEFORE
PRECIP CHANGES TO PLAIN RAIN AFTER MIDNIGHT...AND THEN TAPERS
OFF...POSSIBLY AS A RAIN/SNOW MIX...SUNDAY MORNING.

KLGA/KEWR/KTEB/KHPN/KBDR CAN EXPECT A PROLONGED PERIOD OF FZRASN
THROUGH THE OVERNIGHT HOURS...TAPERING OFF AS A WINTRY MIX SUNDAY
MORNING.

SOUTH WINDS MAY GUST TO AROUND 20 KT THIS AFTERNOON/EARLY
EVENING...BUT WINDS THEN DIMINISH LATER THIS EVENING. SOUTH WINDS
BECOME SW AT LESS THAN 10 KT TONIGHT...AND THEN BECOME LGT/VRB
LATE TONIGHT AS THE LOW PASSES OVER THE REGION. WINDS THEN BECOME
WNW SUNDAY MORNING AT LESS THAN 10 KT.

STRONG LLJ WILL ALSO PASS THROUGH THE REGION...RESULTING IN SW
WINDS 40-50 KT AT 2000 FT DURING THE LATE AFTERNOON/EVENING HOURS.

RUNWAY SNOW ACCUM FCST:

KJFK/KISP/KGON: 1-3
KLGA/KEWR/KTEB/KBDR: 2-4
KHPN: 3-5
KSWF: 4-6

RUNWAY ICE ACCUM FCST:
KJFK/KISP/KGON: TRACE
KLGA/KEWR/KTEB/KHPN/KBDR: 0.10-0.20 INCH.

.OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.SUNDAY AFTERNOON...IMPROVING CONDS. NW WINDS 10 KT OR LESS.
.SUNDAY NIGHT...MVFR POSSIBLE EARLY...THEN VFR. NW WINDS 10-15 KT.
.MONDAY...VFR. NW WINDS 15-20 KT WITH 20-30 KT GUSTS.
.MONDAY NIGHT-WEDNESDAY. SUB-VFR OR LOWER POSSIBLE IN SN. COASTAL
STORM POSSIBLE. CONFIDENCE LOW ON TIMING.
.THURSDAY...VFR LIKELY.

&&

.MARINE...
SMALL CRAFT CONDITIONS SHOULD DEVELOP ON THE OCEAN WATERS THIS
AFTERNOON...AND CONTINUE THROUGH AT LEAST SUNDAY...AND LIKELY
SUNDAY NIGHT. SO SCA REMAINS IN EFFECT FROM NOON TODAY THROUGH 6
PM SUNDAY ON THE COASTAL OCEAN WATERS. WIND GUSTS FOR SUNDAY NIGHT
HAVE TRENDED DOWNWARD...SO NOT QUITE ENOUGH CERTAINTY AT THIS TIME
TO EXTEND THE SCA INTO SUNDAY NIGHT ON THE COASTAL OCEAN WATERS.

FOR THE NON-OCEAN ZONES...SUB-SMALL CRAFT CONDITIONS ARE EXPECTED
INTO SUNDAY EVENING...THEN SMALL CRAFT GUSTS ARE LIKELY AFTER
MIDNIGHT SUNDAY NIGHT.

IN GENERAL FROM THIS AFTERNOON INTO SUNDAY...A LOW LEVEL
INVERSION SHOULD KEEP FAIRLY STRONG WINDS (45-60KT) FROM 950-850
HPA FROM REACHING THE SURFACE OVER MOST OF THE WATERS...AND OVER
THE OCEAN SHOULD HELP TO PREVENT THE FULL STRENGTH OF THESE WINDS
FROM BEING REALIZED IN GUSTS.

SCA LIKELY CONTINUE INTO MON NIGHT (LOW CHANCE OF GALES)...THEN
SUB-ADVISORY CONDITIONS THROUGH TUE NIGHT WITH HIGH PRES BUILDING
TO THE S. SCA CONDITIONS POSSIBLE AGAIN WED/WED NIGHT WITH A
TIGHTENING PRES GRADIENT.

NOTE THAT WITH EXTREMELY LOW AIR TEMPERATURES...ICE WILL CONTINUE
TO DEVELOP ACROSS THE REGION AND CAN DISRUPT MARITIME TRAVEL.

&&

.HYDROLOGY...
EXPECTING A LIQUID EQUIVALENT OF AROUND 4/10 TO JUST UNDER AN
INCH FROM THIS AFTERNOON INTO SUNDAY. THERE IS THE POTENTIAL FOR
PONDING OF WATER OVER MOST OF LONG ISLAND AND COASTAL NEW LONDON
COUNTY...ESPECIALLY IN AREAS WITH DRAINS CLOGGED BY SNOW...AS THE
PRECIPITATION THERE WILL FALL MAINLY AS RAIN. GIVEN THE
UNCERTAINTY IN THE RATE AT WHICH PRECIPITATION WILL CHANGE TO ALL
RAIN...THERE IS THE POSSIBILITY THE AREA WHICH COULD EXPERIENCE
PONDING OF WATER COULD EXPAND.

CHANCE OF A LIGHT QPF EVENT OF 1/4 INCH OR LESS TUE NIGHT/WED...IN
THE FORM OF SNOW.

ICE WILL CONTINUE TO DEVELOP ON LOCAL AREA RIVERS AND STREAMS AS
TEMPS CONTINUE TO AVERAGE WELL BELOW NORMAL.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 2 AM EST SUNDAY FOR CTZ008-
     010>012.
     WINTER WEATHER ADVISORY UNTIL 8 AM EST SUNDAY FOR CTZ005>007-
     009.
NY...WINTER WEATHER ADVISORY UNTIL 2 AM EST SUNDAY FOR NYZ072>075-
     078>081-176>179.
     WINTER WEATHER ADVISORY UNTIL 8 AM EST SUNDAY FOR NYZ067>071.
NJ...WINTER WEATHER ADVISORY UNTIL 2 AM EST SUNDAY FOR NJZ006-106-
     108.
     WINTER WEATHER ADVISORY UNTIL 8 AM EST SUNDAY FOR NJZ002-004-
     103>105-107.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST SUNDAY FOR ANZ350-353-355.

&&

SYNOPSIS...24/MALOIT
NEAR TERM...NV
SHORT TERM...MALOIT
LONG TERM...24
AVIATION...MPS
MARINE...24/MALOIT/NV
HYDROLOGY...24/MALOIT
CLIMATE...
Hazardous weather outlook, Feb 21, 5:11 AM EST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
511 AM EST SAT FEB 21 2015

CTZ008-010>012-NJZ006-106-108-NYZ072>075-078>081-176>179-221015-
NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-EASTERN ESSEX-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
511 AM EST SAT FEB 21 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
2 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>007-009-NJZ002-004-103>105-107-NYZ067>071-221015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
511 AM EST SAT FEB 21 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-221015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
511 AM EST SAT FEB 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

In the hours before

Special weather statement, Feb 21, 1:07 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
107 PM EST SAT FEB 21 2015

NJZ002-004-006-103>108-NYZ067-069-072>075-176-178-211930-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
QUEENS-ORANGE-RICHMOND (STATEN IS.)-ROCKLAND-SOUTHERN QUEENS-WESTERN
BERGEN-WESTERN ESSEX-WESTERN PASSAIC-WESTERN UNION-
107 PM EST SAT FEB 21 2015

...MODERATE SNOW WILL IMPACT BERGEN...BRONX...ESSEX...HUDSON...KINGS
(BROOKLYN)...NEW YORK
(MANHATTAN)...ORANGE...PASSAIC...QUEENS...RICHMOND (STATEN
ISLAND)...ROCKLAND AND UNION COUNTIES...

AT 1259 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
MODERATE SNOW ACROSS CENTRAL NEW JERSEY...RAPIDLY MOVING INTO THE
AREA THROUGH 2 PM.

SNOWFALL RATES OF UP TO INCH PER HOUR AND VISIBILITIES OF 1/2 MILE
OR LESS ARE EXPECTED.

MOTORISTS SHOULD USE EXTRA CAUTION.

NV

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter weather. Local standard time, as filed.

Winter Weather, Northern Fairfield

When
February 21, 2:00 PM EST to February 22, 8:30 AM EST
Where
Northern Fairfield forecast zone
Reported by
Trained Spotter
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Trained spotters, the public, and Connecticut DOT reported snowfall of 5 to 6 inches.

Winter Weather, Southern Fairfield

When
February 21, 2:00 PM EST to February 22, 8:30 AM EST
Where
Southern Fairfield forecast zone
Reported by
COOP Observer
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Trained spotters, Connecticut DOT, the public, and a cooperative observer in Bridgeport reported snowfall of 4 to 6 inches, plus ice accumulation of 1 to 2 tenths of an inch.

Winter Weather, Northern New Haven

When
February 21, 2:30 PM EST to February 22, 8:30 AM EST
Where
Northern New Haven forecast zone
Reported by
Trained Spotter
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

Trained spotters and Connecticut DOT reported snowfall of 4 to 7 inches.

Winter Weather, Southern New Haven

When
February 21, 2:30 PM EST to February 22, 8:30 AM EST
Where
Southern New Haven forecast zone
Reported by
Department of Highways
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

Connecticut DOT and trained spotters reported snowfall of 4 to 6 inches. New Haven ASOS also reported 0.05 inches of ice accumulation.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2015Every state in 2015This day in weather historyWarnings in Connecticut, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564126, 564127, 564129, 564130.